Please use this identifier to cite or link to this item:
Title: Extensions in Jacobian Algebras and Cluster Categories of Marked Surfaces
Authors: Canakci, Ilke
Schroll, Sibylle
First Published: 16-May-2017
Publisher: Elsevier for Academic Press
Citation: Advances in Mathematics 313 (2017) 1–49
Abstract: In the context of representation theory of finite dimensional algebras, string algebras have been extensively studied and almost all aspects of their representation theory are well-understood. One exception to this is the classification of extensions between indecomposable modules. In this paper we explicitly describe such extensions for a class of string algebras, namely gentle algebras associated to surface triangulations. These algebras arise as Jacobian algebras of unpunctured surfaces. We give bases of their extension spaces and show that the dimensions of these extension spaces are given in terms of crossing arcs in the surface. Our approach is new and consists of interpreting snake graphs as indecomposable modules. To give a complete answer, we need to work in the associated cluster category where we explicitly calculate the middle terms of extensions and give a basis of the extension space. We note that not all extensions in the cluster category give rise to extensions for the Jacobian algebra.
DOI Link: 10.1016/j.aim.2017.03.016
ISSN: 0001-8708
eISSN: 1090-2082
Version: Publisher Version
Status: Peer-reviewed
Type: Journal Article
Rights: Copyright © the authors, 2017. This is an open-access article distributed under the terms of the Creative Commons Attribution License (, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Description: Generalized the results to include self-extensions, Added a new section containing an example, New abstract, Added a new result on snake graphs, Minor corrections, 31 pages, 14 figures. 2000 Mathematics Subject Classification. Primary: 13F60, 16P10, 18G15, 18E30
Appears in Collections:Published Articles, Dept. of Mathematics

Files in This Item:
File Description SizeFormat 
1408.2074v2.pdfPre-review (submitted draft)860.61 kBAdobe PDFView/Open
1-s2.0-S0001870817300713-main.pdfPublished (publisher PDF)901.41 kBAdobe PDFView/Open

Items in LRA are protected by copyright, with all rights reserved, unless otherwise indicated.